# SDR 96ZZZX5926

- Difficulty date: October 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N87397
- Make and model: Cessna 310R
- Aircraft serial: 310R0545
- Engine: Cont IO520M
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 632041F
- Condition: Broken
- Location: Eng Nr 6 Cyl
- Part time: 1,595 hours
- Stage of operation: AP
- Nature of condition: K, T, Z
- Precautionary procedure: E

## Discrepancy

PWN/AUG - FLT 32 - INBOUND, FLT CREW NOTICED FUEL FLOW FLUCTUATING, THEN PROP (RT ) FEATHERED.  OIL OBSERVED COMING FROM INBD NOSE COWLING .  UNEVENTFUL LANDING MADE AT AUG.  INSP FND GOV DAMAGED, LT NOSE CASE FROM GOV PAD TO NR 6 CYL BROKEN AWAY.  CAMSHAFT FND BROKEN BETWEEN NR 2 AND 4 CYLS AND NR 6 CYL CONNECTING ROD BROKEN.  CAUSE PENDING TEAR-DOWN REPORT.  APPROVED TBO 1700 HRS.  TCM TEAR-DOWN REPORT FND NR 6 CYL HAD HYDROSTATIC LOCKING, BUCKLING CONNECTING ROD CAUSING IT TO FRACTURE IN FATIGUE.  ALL DAMAGE OBSERVED TO THIS ENG WAS RESULT OF CONNECTING ROD SEPARATION, THE ENG DISREGARDING DAMAGE BY CONNECTING ROD, APPEARED NORMAL IN EVERY ASPECT.  OPER IS TRAINING FLT CREWS.  REF:  OPER CNTRL NR 96ZZZX5925.
